Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 6, NWS Austin/San Antonio, TX

February 23, 2004Uvalde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 23, 2004, 5:25 AM CST for Uvalde County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2004, 5:25 AM CST (11:25 UTC)
Expired
Feb 23, 2004, 6:30 AM CST
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Uvalde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS54 KEWX 231125
SVRSAT
TXC463-231230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CST MON FEB 23 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS...
  UVALDE

* UNTIL 630 AM CST

* AT 526 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF REAGAN WELLS...OR ABOUT
  16 MILES WEST OF UVALDE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES SOUTHEAST OF REAGAN WELLS AT 620 AM

* THIS WARNING INCLUDES LOCATIONS IN AND AROUND...
  REAGAN WELLS
  CONCAN
  GARNER STATE PARK

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.


LAT...LON 2930 10012 2919 10003 2955 9954 2961 9990

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:13 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 23, 3:13 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 AM CST MON FEB 23 2004

.DISCUSSION...
THE SHORT-TERM CAN BE DESCRIBED AS CONVECTIVELY ACTIVE AS DIFFLUENCE
CONTINUES TO INCREASE AHEAD OF APPROACHING NEGATIVE TILTED TROUGH.
ONE SHORT-WAVE, CURRENTLY NEAR THE BIG BEND WILL MOVE ACROSS CENTRAL
TEXAS TODAY, WHILE ANOTHER SHORT-WAVE CURRENTLY OVER SONORA STATE IN
NORTHWEST MEXICO WILL MOVE ACROSS LATE TONIGHT AND TUESDAY.
CONVECTION TODAY WILL BE ENHANCED BY A SLOWLY NORTH MOVING WARM FRONT
AND ON TUESDAY INTO TUESDAY NIGHT BY A DRYLINE COMING OFF THE MEXICAN
PLATEAU. AS A RESULT, WILL GO WITH HIGH POPS AND CONTINUE TO MENTION
SEVERE STORMS TODAY INTO TUESDAY. THEN TAPER OFF TUESDAY NIGHT AND
EARLY WEDNESDAY AS TROUGH MOVES THROUGH WITH COLD FRONT AND FINAL
SHORT-WAVE CURRENTLY SEEN NEAR SOUTHERN CALIFORNIA. FORECAST
TEMPERATURES FAVOR WARMER GUIDANCE TODAY THROUGH TUESDAY DUE WARM
ADVECTION, THEN COLDER THAN GUIDANCE TUESDAY NIGHT AND WEDNESDAY DUE
STRONG COLD ADVECTION AND WRAP AROUND CLOUDS.

THE LONG-TERM CAN BE DESCRIBED AS CHANGEABLE. LATE WEDNESDAY INTO
FRIDAY, BRIEF RIDGING SURFACE AND ALOFT WILL PREVAIL WITH FAIR
WEATHER. A LIGHT FREEZE IS EXPECTED MANY AREAS THURSDAY MORNING.
RIDGING MOVES OFF TO EAST ON FRIDAY WITH MOIST SOUTHERLY FLOW
RETURNING LEADING TO SLIGHT CHANCE OF SHOWERS SATURDAY AND SUNDAY.
WILL LEAVE THUNDER MENTION OUT FOR NOW, ALTHOUGH LATER SHIFTS MAY
HAVE TO INCLUDE IF 00Z MODEL RUN OF SHIFTING TROUGH FURTHER SOUTH
LEADS TO A TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  52  65  42 /  60  80  70  40
AUSTIN BERGSTROM INTL AIRPORT  71  51  65  40 /  60  80  70  40
DEL RIO INTL AIRPORT           74  51  70  43 /  60  80  50  20
SAN ANTONIO INTL AIRPORT       74  53  69  43 /  60  80  70  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04/18
Hazardous weather outlook, Feb 22, 1:05 PM CST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 PM CST SUN FEB 22 2004

TXZ171>173-183>194-202>209-217>225-228-231200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
100 PM CST SUN FEB 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY THROUGH TUESDAY WITH THE
APPROACH OF THE MAIN UPPER LEVEL STORM SYSTEM. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA MONDAY AFTERNOON
THROUGH TUESDAY MORNING. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MONDAY THROUGH TUESDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 1:36 PM CSTSevere Thunderstorm WarningEWXBurnet, Llano39 min
Feb 23, 2:15 PM CSTSevere Thunderstorm WarningEWXBurnet45 min
Feb 23, 3:19 PM CSTSevere Thunderstorm WarningEWXBlanco, Burnet26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.